MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number RMT281412
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/31/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This event also includes device (b)(4) images of the implanted devices were returned for evaluation.The evaluation stated: there is contrast within the portal venous system.The arterial scan timing is slightly late providing this visualization of the portal venous system.Additional review of the lumbar arteries and pooling in the sac in the delayed phase is consistent with a type 2 endoleak.Proximal aorta: there is contrast in the lumbar artery visualized communicating with the aorta and outside the graft.Proximal aorta: there is no evidence of a contrast pooling distal to the proximal seal zone which would indicate a type 1a endoleak.There is contrast visualized within the lumbar artery communicating with the aneurism sac.The contrast pooling is greater within the delayed phase consistent with a type 2 endoleak.There is no contrast visualized outside the limbs which would indicate a type 1b endoleak.
 
Event or Problem Description
On (b)(6) 2013, the patient was treated for an abdominal aortic aneurysm.The physician implanted a gore® excluder® aaa endoprosthesis featuring c3® delivery system and two gore® excluder® aaa endoprostheses.The patient tolerated the procedure.The patient had coils and oynx to treat a type 2 endoleak over the last 6 years.The aneurysm sac has continued to grow during that time and is now 11cm.Neck was 3cm at time of implant and is now less than 10mm.No visible endoleaks were found on angio so the surgeon is going to do an explant in about a month.
 
Additional Manufacturer Narrative
Imaging evaluation was revised after additional images were received.Explant evaluation was completed.Imaging evaluation: there is contrast within the portal venous system.The arterial scan timing is slightly late providing this visualization of the portal venous system.Additional review of the lumbar arteries and pooling in the sac in the delayed phase is consistent with a type 2 endoleak.Proximal aorta: there is contrast in the lumbar artery visualized communicating with the aorta and outside the graft.Proximal aorta: there is no evidence of a contrast pooling distal to the proximal seal zone which would indicate a type 1a endoleak.There is contrast visualized within the lumbar artery communicating with the aneurism sac.The contrast pooling is greater within the delayed phase consistent with a type 2 endoleak.There is no contrast visualized outside the limbs which would indicate a type 1b endoleak.Vs2 in every time point there is a lumbar artery communicating with the aneurism sac with corresponding contrast pooling in the aneurism sac.There is no evidence to conclude anything other than a type 2 endoleak as previously documented.Explant evaluation: the devices were returned to w.L.Gore & associates for investigation.Submitted in formalin were three gore excluder aaa endoprostheses; one trunk ¿ ipsilateral leg endoprosthesis fragment (tf) containing one contralateral leg endoprosthesis fragment (clf) and one contralateral leg endoprosthesis (cl).The device fragments had been transected prior to arrival at w.L.Gore& associates.There was scant, tan to red brown, firmly adherent tissue on the abluminal and luminal surfaces.Multifocal areas of firmly adherent, white tissue were present in the lumen of the tf.The lumens were all widely patent.Histopathologic sampling was not performed, due to the lack of adherent tissue.The specimens were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all specimens were examined for material disruptions with the aid of a stereomicroscope.Certain material disruptions identified (e.G., electrocautery, transections, and forceps marks) were consistent with those caused by interaction with surgical instrumentation (i.E., electrocautery, scalpel/scissors, forceps/clamps), likely used during the explant procedure.The other material disruptions identified (e.G., constraint sleeve partial material separation, radial film disruption, and wire fractures) were likely caused by in vivo wear.There is no evidence that these finding would impact device performance.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL WOODY SPRINGS B/P
3450 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
greg rawlings
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key14193831
Report Number2017233-2022-02879
Device Sequence Number4378562
Product Code MIH
UDI-Device Identifier00733132610709
UDI-Public00733132610709
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Model NumberRMT281412
Device Catalogue NumberRMT281412
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/31/2022
Supplement Date Received by Manufacturer07/29/2022
Initial Report FDA Received Date04/25/2022
Supplement Report FDA Received Date07/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/07/2013
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient SexMale